Journal of Mathematical Biology

, Volume 22, Issue 2, pp 123–135

Oscillatory coexistence in a food chain model with competing predators

  • James P. Keener
Article

DOI: 10.1007/BF00275711

Cite this article as:
Keener, J.P. J. Math. Biology (1985) 22: 123. doi:10.1007/BF00275711

Abstract

A food chain model with two predators feeding on a single prey in a chemostat is studied. Using a multiparameter bifurcation analysis, we find parameters values for which there is stable oscillatory coexistence of the predators. It is also shown how these coexistent states provide a transition between two possible states of competitive exclusion. It is shown that the competitive exclusion principle need not hold if one or more of the predators has oscillatory behavior in the absence of other predators.

Key words

Oscillatory coexistence Chemostat Multiparameter bifurcation 

Copyright information

© Springer-Verlag 1985

Authors and Affiliations

  • James P. Keener
    • 1
  1. 1.Department of MathematicsUniversity of UtahSalt Lake CityUSA

Personalised recommendations